Couldn't find what you looking for?

TRY OUR SEARCH!

Does anyone know about nutcracker esophagus. My tests at Mayo Clinic suggested that I may have this. The symptoms I have are extreme pain or spasms in the top part of my stomache. It does not happen all the time, but is sometimes caused with certin medications such as an antiinflamitory drug, and then happens for weeks following. I am going through a lot of dental surgery right now, and need the anti inflamitory med's. Once it starts, the only relief seems to come from a tranquilizer. What is this and how do I get rid of it. Is there anything that I can take on a regular basis to prevent it.
Thank you.

Loading...

No wonder tranquilizers only work for your troubles. This usually works for muscle contractions and it is exactly what it is happening. Nutcracker esophagus presents abnormalities in swallowing contractions. Contractions appear in a coordinated manner, but their amplitude is excessive and powerful.

Most of the nutcracker esophagus cases are caused by gastroesophageal reflux.

Medical treatments include drugs like calcium channel blockers, tricyclic antidepressants, nitrates, botulinum toxin, and dilatation. Nutcracker esophagus is not a progressive disorder but it can be quite annoying and visibly impair the patient's quality of life.

Surgical options are also available but they have a high failure rate. There is nothing you can do yourself. You need to talk to your doctor about your options.
Reply

Loading...